MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Catalog Number DH1
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, upon opening the packaging of a penumbra coil 400 detachment handle (handle), the hospital technician discovered that the funnel cap had broken off.The damage to the handle was noticed prior to use; therefore, the handle was not used for the procedure.The procedure was completed using a new handle.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8190325
Report Number3005168196-2018-02485
Device Sequence Number14019778
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Catalogue NumberDH1
Device Lot NumberF84801
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005